Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Fixed point theorems for mappings with a contractive iterate at a point

Author: Janusz Matkowski
Journal: Proc. Amer. Math. Soc. 62 (1977), 344-348
MSC: Primary 54H25
MathSciNet review: 0436113
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (X,d) be a complete metric space, $ T:X \to X$, and $ \alpha :[0,\infty )^5 \to [0,\infty )$ be nondecreasing with respect to each variable. Suppose that for the function $ \gamma (t) = \alpha (t,t,t,2t,2t)$, the sequence of iterates $ {\gamma ^n}$ tends to 0 in $ [0,\infty )$ and $ {\lim _{t \to \infty }}(t - \gamma (t)) = \infty $. Furthermore, suppose that for each $ x \in X$ there exists a positive integer $ n = n(x)$ such that for all $ y \in X$,

$\displaystyle d({T^n}x,{T^n}y) \leqslant \alpha (d(x,{T^n}x),d(x,{T^n}y),d(x,y),d({T^n}x,y),d({T^n}y,y)).$

Under these assumptions our main result states that T has a unique fixed point. This generalizes an earlier result of V. M. Sehgal and some recent results of L. Khazanchi and K. Iseki.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H25

Retrieve articles in all journals with MSC: 54H25

Additional Information

PII: S 0002-9939(1977)0436113-5
Keywords: Fixed point, orbit, complete metric, Cauchy sequence
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia